Aa
A
A
A
Close
Digestive Disorders / Gastroenterology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Gastritis caused by kidney stones?

My father is 75 years old. Last November, he had a colonoscopy (no polyps). The prep gave him an upset stomach, which he really hadn't recovered from when a dermatologist placed him on a powerful antibiotic (Levaquin). He experienced many side effects from the Levaquin, so he was placed on another antibiotic for two weeks. He has suffered from gastritis ever since. He has seen several gastroenterologists, and has had an upper endoscopy which showed lesions in the stomach and duodenum. He is currently taking Carafate, Prilosec, and Anaspaz (and he has been taking them for several weeks now). However, he is still having symptoms of pain, nausea, and flatulence. Just yesterday, his doctor put him on Lexapro becaue he is depressed from feeling so bad for so long. He also has a history of kidney stones, and several were seen in his left kidney during a CT scan in December. Could kidney stones be at the root of this problem, with the symptoms merely coincidental with the prep and the antibiotics? Or should he try seeing yet another gastroenterologist? His quality of life has been severely impacted by this. Thank you.
1 Responses
233190 tn?1278553401
MEDICAL PROFESSIONAL
I am not aware of kidney stones leading to such prolonged symptoms your father is experiencing, nor is Levaquin commonly associated with such symptoms.

The upper endoscopy normally is a pretty comprehensive test, and if the results are non-revealing, you can consider a 24-hr pH study or motility study to exclude GERD or an esophageal motility disorder respectively.  

If the symptoms continue, I would recommend the second GI referral, preferably at a major academic medical center.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin Pho, M.D.
www.kevinmd.com
www.twitter.com/kevinmd
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem